MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 67SP035
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical trach was having issues recently.After massaging the cuff, the cuff was not inflating properly.When the water is in the pilot balloon it appears to be full and the cuff initially inflates parts way but when the syringe is removed it deflates but the pilot stays inflated.The trach in the patient deflated.There were no reported adverse events.
 
Additional Manufacturer Narrative
Other text: investigation completed on a smiths intubation|portex endotracheal tubes.Sample inspected at 12? to 16? and normal conditions of illumination with no discrepancies noted.During functional testing results: when we inflated the unit with air, the cuff only inflated one side.According to the ifu (10018853-001 rev.100 - ifu - pedi/neo tts (pnt)) we manipulated the pilot balloon and the cuff inflated but only one side, we manipulated the cuff and the whole cuff inflated.The cuff was then inflated four times with air and no discrepancies were noted.The quality review was attached and revealed no discrepancies prior to release, as this preformed 100% no fault found and no corrective actions were taken.
 
Event or Problem Description
Device evaluation completed and will be summarized in h10.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10541519
Report Number3012307300-2020-09391
Device Sequence Number2803312
Product Code JOH
UDI-Device Identifier15021312000719
UDI-Public15021312000719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number67SP035
Device Lot Number3926976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight5